Do you have side effects with Cholerystyramine
Low Vitamin A - 0.0% - 0 votes
Low Vitamin D - 0.0% - 0 votes
Low Vitamin K - 100.0% - 1 votes
Gerd - 0.0% - 0 votes
Indigestion - 0.0% - 0 votes
Burping - 0.0% - 0 votes
Posted 2/7/2018 2:44 PM (GMT -7)
Hello all! I have Chon's disease and have been having bad bouts of diarrhea. I already have low vitamin D which I can't seem to tolerate taking any oral form of vitamin D. I live in AZ so I get most of mine from the sun but it is never high by any means. My liver doctor wants me to start taking Cholerstyramine to help keep my hydration in as I have to get IV fluids every three days right now. It's awful. I am constantly losing nutrients and amino acids and only have had one surgery back in 2011.
I also lose vitamin K potassium all the time but also have adrenal and thyroid issues that cause as well, so not sure if I am just losing my potassium from the diarrhea or adrenal related. I also think I have SIBO, Candida, and possibly HPYLORI. Anyhow my question is I read that the Cholerstyramine also takes out your vitamin A, D, and K and am worried because I already have issues with very low D and K as it is.
Does anyone have issues with this from the Cholerstyramine?
Posted 2/8/2018 6:44 AM (GMT -7)
I was on the medication after my gall bladder was taken out & after my resection surgery. I did not have any issues with it. Another one drs often prescribe is Welchol, not sure I spelled it right.
You really need to be checked like now to rule out other issues that may be contributing to the diarrhea. It is very easy to get trouble losing that much fluid.
Moderator in Chronic Pain & Psoriasis Forums
Posted 2/8/2018 2:50 PM (GMT -7)
When I was diagnosed of Crohn's Disease 24 years ago, my GI doctor recommended Cholerstyramine for diarrhea. The medicine did slow down my diarrhea, but caused a lot of bleeding. So i stopped it after 1-2 weeks.
Diagnosed of Crohn's Disease in 1994. Having been treated exclusively with Chinese herbs for 20 years. Currently not on any western medicine.